Thunderstorm Wind, Scott
- When
- July 18, 5:46 PM EST
- Where
- Scott County, Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.200, -84.550
An upper level disturbance set off some severe thunderstorms over the Bluegrass region of Kentucky. Most of the wind damage was in the form of downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An upper level disturbance set off some severe thunderstorms over the Bluegrass region of Kentucky. Most of the wind damage was in the form of downed trees and power lines. Large hail also fell over some areas. Heavy rains from the thunderstorms also caused some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 18, 2:48 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT WED JUL 18 2007 .SHORT TERM (TONIGHT AND TOMORROW)... PRECIPITATION TO OUR NORTH HAS FINALLY DISSIPATED...AND OTHER THAN ISOLATED STORMS THAT HAVE PERIODICALLY FIRED ALONG AN ILL-DEFINED EAST TO WEST BOUNDARY BISECTING KENTUCKY...HAS BEEN A DAY OF WAIT AND SEE...WITH MORE WAIT THAN SEE. WITH NO SYNOPTIC LEVEL DYNAMICS TO SUSTAIN CURRENT THUNDERSTORMS IN THE FORECAST AREA...THESE SHOULD DIE OUT THIS EVENING. INTERESTING THAT THE FEW STORMS THAT HAVE DEVELOPED ALONG THIS LINE TODAY HAVE DEVELOPED IN NEARLY THE SAME SPOT TWO OR 3 TIMES AND LASTED ONLY 20-30 MINUTES. THIS HAS RESULTED IN AN ISOLATED STORM TOTAL PRECIP OF 1.0 - 1.5 INCHES IN NORTHERN GREEN COUNTY...DROPPING QUICKLY TO ZERO IN ALL DIRECTIONS. AFTER THE ISOLATED THUNDER THIS EVENING SHOULD BE A NEAR REPEAT OF OVERNIGHT CONDITIONS BY TOMORROW MORNING...WITH ISOLATED FOG ALONG SOME WATERWAYS. THIS WILL BE SHORT LIVED AND NOT WIDESPREAD THOUGH. PRECIP CHANCES INCREASE TOMORROW AS COLD FRONT PUSHES SOUTH INTO THE AREA. 00Z NAM/WRF HAD THE BEST HANDLE TODAY ON PCPN (OR LACK THEREOF) AND 06Z RUN SHOWS WELL DEFINED SQUALL LINE BY 00Z TOMORROW NIGHT. WITH DEWPOINTS AROUND 70...WILL BE PLENTY OF MOISTURE TO WORK WITH...SO SHOULD HELP PUT A DENT IN DROUGHT CONDITIONS. SULLIVAN .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT AND FRIDAY... SHORT RANGE MODELS HAVE BEEN SOLID WITH THE STRONG COLD FRONTAL PASSAGE THURSDAY NIGHT...TO BLEND OUT THE DIFFERENCES HAVE LEANED TOWARDS THE REASONABLE SOLUTION OF THE 09Z SREF. HAVE BEEFED UP POPS INTO THE LOW END CATEGORICAL RANGE...AREAWIDE RAINFALL LOOKS VERY LIKELY. MAIN QUESTION THAT EXISTS IS THE POSSIBILITY OF STRONG TO SEVERE STORMS...MODEST SHEAR DOES EXIST...AS WELL AS INSTABILITY. THEREFORE A FEW STRONGER STORMS WILL BE A POSSIBILITY...LESSENING AS THE NIGHT PROGRESSES. HIGH PRECIP EFFICIENCY IS FOUND ALONG AND AHEAD OF THE FRONT...WITH PWATS NEARING 2 INCHES. LOCALLY HEAVY RAINFALL MAY OCCUR WITH AMOUNTS NEAR OR OVER ONE INCH POSSIBLE ACROSS THE REGION OVERNIGHT. FRONT SHOULD BE THROUGH THE REGION BY 09 TO 12Z FRIDAY...AND HEADING INTO THE TN VALLEY AND EASTERN KY. PRECIP WILL END FOR MUCH IF NOT ALL OF THE AREA BY DAYBREAK FRIDAY...WITH SOME CLEARING OCCURRING FROM THE NORTH BEFORE DAYBREAK. UPPER LEVEL PATTERN CREATES STRONG NORTHERLY FLOW INTO THE OHIO VALLEY AS A TROUGH DEEPENS OVER THE EASTERN STATES. SURFACE HIGH PRESSURE WILL DROP INTO THE REGION FRIDAY...WITH MUCH DRIER AIR AND CLEARING SKIES...AN EARLY FALL LIKE DAY AS H850 TEMPS DROP TO AROUND 10 C WITH HIGHS IN THE LOWER 80S...STRUGGLING TO REACH 80 ACROSS PORTIONS OF THE BLUEGRASS REGION OF EAST CENTRAL KY. WITH MORNING LOWS DROPPING INTO THE 50S BY EARLY SATURDAY MORNING. SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS CONTINUE TO HAVE SOME ISSUES DEALING WITH THE TROUGH OR CUT-OFF IN THE EAST THRU THE WEEKEND. THOUGH OVERALL IT WILL HAVE LITTLE EFFECT ON THE WEATHER OTHER THAN A FEW DEGREES ON THE TEMPERATURES. WILL STAY CLOSE TO THE ENSEMBLE MEAN TO IRON OUT THESE DIFFERENCES AMONG THE OPERATIONAL MODELS. THE UKMET HAS BEEN FAIRLY CONSISTENT AT H500 AS COMPARED TO THE EURO AND THE GFS THE LAST FEW DAYS...POSSIBLE ISSUE IS THE MODELS DEALING WITH THE TROPICAL STORMS IN THE PACIFIC...BEST OF THE THREE WITH ALL MODELS VERIFYING AT LOWER THAN AVERAGE LEVELS THE LAST 3 TO 5 DAYS. SURFACE HI PRESSURE STILL DOMINATES THE REGION INTO THE EARLY WORKWEEK...WITH LOWER THAN NORMAL TEMPERATURES SAT THRU MON...WITH FAIRLY DRY AIR IN PLACE ACROSS THE REGION. AMPLE...IF NOT NEAR FULL SUNSHINE EACH DAY. SURFACE HI STARTS TO DRIFT SOUTHEAST OVER THE AREA TUESDAY AND JUST SOUTHEAST OF THE REGION ON WEDNESDAY...EACH DAY SHOULD BE DRY AS WELL WITH WARMING TEMPERATURES TO JUST ABOVE SEASONAL AVERAGES EACH DAY...AND INCREASING DEWPOINTS. MODELS CONTINUE TO SUGGEST THAT A PERIOD OF WARM AND HUMID WEATHER WILL LAST AT LEAST A FEW DAYS INTO THE END OF THE WEEK. TODAY IS MY LAST DAY SERVING THE PEOPLE OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...I HAVE ENJOYED WORKING FOR YOU ALL AND WILL LEAVE WITH MANY FOND MEMORIES OF THE REGION. THANK YOU ALL --SCHOTT .AVIATION... (18Z TAFS) CONVECTION IN INDIANA CONTINUES TO DISSIPATE AS IT CROSSES THE OH RIVER AT MIDDAY. MID LEVEL DEBRIS CLOUD SHIELD AHEAD OF THIS HAMPERING SURFACE HEATING AND MAY PREVENT CONVECTIVE TEMPS BEING REACHED. EVEN WITH MORE SUN AT BWG FORECAST SOUNDINGS SHOW ONLY A SLIGHT CHANCE OF CAP BEING BROKEN. WILL KEEP CHANCE OF THUNDER IN AT LEX AND SDF UNTIL AFTER CLOSEST AREA OF PRECIP PASSES...BUT LOOKS MORE LIKELY FOR TOMORROW. JBS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 433 PM EDT WED JUL 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 433 PM EDT (333 PM CDT) WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING ALONG WITH LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY THURSDAY. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS THURSDAY NIGHT AS A COLD DROPS SOUTH ACROSS THE AREA. STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT ON THURSDAY...AND A FEW SEVERE STORMS COULD OCCUR ALONG THE FRONT THURSDAY NIGHT. DAMAGING WIND GUSTS... HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT WED JUL 18 2007 KYZ064-181930- GREEN- 207 PM CDT WED JUL 18 2007 ...STRONG THUNDERSTORM AFFECTING GREEN COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GREENSBURG...MOVING SOUTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GREENSBURG BY 230 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT WED JUL 18 2007 KYZ057-182015- MADISON- 351 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORM AFFECTING SOUTHERN MADISON COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RICHMOND...OR 13 MILES WEST OF IRVINE...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 619 PM EDT WED JUL 18 2007 KYZ036-040-041-182300- FAYETTE-SCOTT-WOODFORD- 619 PM EDT WED JUL 18 2007 ...STRONG AFFECTING FAYETTE...SCOTT AND WOODFORD COUNTIES... AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS OF 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GEORGETOWN BY 630 PM EDT. NEAR NEW ZION BY 640 PM EDT. NEAR NEWTOWN BY 645 PM EDT. IN FAYETTE COUNTY...AREAS NORTH OF CENTRAL LEXINGTON WILL FEEL MOST OF THE EFFECTS OF THIS STORM...FROM YARNALLTON AND THE KENTUCKY HORSE PARK EASTWARD TO MATTOXTOWN AND RUSSELL CAVE. THIS INCLUDES THE AREA AROUND THE INTERSTATE 64 AND 75 SPLIT NORTH OF LEXINGTON. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The Louisville radar (KLVX), 125 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
9 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
A department store on Nicholasville Road received unspecified damage.
Local media reported that fast flowing waters swept two children into Wolf Creek. Subsequent reports revealed that the two males were young adults who intentionally went into the fast moving flood waters to body surf. Law Enforcement officials reprimanded them for their actions but filed no charges.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40908, 40909, 40910, 40904, 40916, 40911, 40912, 40905, 40906, 40907, 40913, 40914, 40915, 40903.